MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS 1 SERIES ULTRA CARTRIDGE; SURGICAL ADJUNCTS

ABBOTT MEDICAL OPTICS 1 SERIES ULTRA CARTRIDGE; SURGICAL ADJUNCTS
Model Number 1VIPR30
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, cartridge is not an implanted device.If explanted, give date: not applicable, cartridge is not an implanted device.Concomitant products: intraocular lens.Concomitant products: d and k inserter, model dk7791.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the doctor saw two small spots of cartridge lubricant on an intraocular lens (iol) after the lens was implanted.The lens was implanted in the left eye with use of a model 1vipr30 cartridge with a dk7791 twist inserter.Reportedly, there was no patient complication or injury and this was not interfering with activities of daily life.The intraocular lens remains implanted.The patient visited the doctor 1 day after surgery and is normal with an uncorrected distance visual acuity of 20/30 -2 on the snellen chart.Also, the patient had no ocular symptom complaints.Medical findings of +1 cells and a small cortical remnant was noted out of the visual field.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the doctor observed typical debris on the lens surface from excess lubricant.No additional information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
1 SERIES ULTRA CARTRIDGE
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6860659
Report Number2648035-2017-01638
Device Sequence Number10952836
Product Code KYB
UDI-Device Identifier05050474534605
UDI-Public(01)05050474534605(17)180217(10)CC02139
Combination Product (Y/N)N
Initial Reporter CountrySV
PMA/510(K) Number
K081545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/17/2018
Device Model Number1VIPR30
Device Catalogue Number1VIPR30
Device Lot NumberCC02139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2017
Supplement Date Received by Manufacturer01/02/2018
01/26/2018
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date01/25/2018
02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR